Originally Posted by aolsux00
Before I begin, I agree with most of what you are saying...
I'm not a fan of the combination, or just ephedra alone for my own personal use either. An ECA stack will cause about a 0.5 pound a week weight loss, which is not much at all. Someone who diets and has a solid workout plan can lose 2-3 pounds a week. There is no easy fix, it really does take hard work.
I was talking about ephedra, the alkaloids don't do anything. Look up the over the counter medication called primatene . It is still available, its been banned in supplements such as weight loss pills, but has not been banned for all purposes, so you can still buy it. And before you start with "it's different, primatene is ephedrine hcl," its the same thing!
No one said its free of side effects, its just that some people are affected by them, like people with pre-existing conditions. Some people may not know they have a pre-existing condition. Also, I never said no one had issues. Most seem to be minor such as an increase in BP, increased heart rate, slightly higher body temperature, which all are probably present in almost everyone who takes the drug or drug combination. None of the these are a big deal to someone who is in decent health with no pre-existing conditions if used for a short period of time. The serious side effects are pretty rare if you look at the number of people that actually took it.
You can't compare a human body to a car. The body repairs itself, maybe not every part of the body, but many parts are repaired over time.
Some people are willing to take certain risks, some aren't. For me it wasn't about possibly having a serious side effect (which is rare), it was the minor stuff like shaky hands, increased body temp, and having to take the pills a few times a day. It just wasn't worth the benefit compared to working out and dieting. Most people don't understand that you can't be on this junk forever and if you want to keep the weight off, you can't constantly eat crap and not exercise.
Just looking over what you wrote again, how much were you taking that your resting HR was so high?
A quick google search on primatene mostly shows results for mist asthma inhalers. My results could be different than what you're talking about though. I also found a source that says it will be discontinued as a mist (maybe something else will come) after December 2011 because they fail to comply with the FDA's CFC standards. Honestly can't find anything quickly that says what the exact ingredients are, but don't have time to do a thorough search right now. I won't get into the argument between ephedra and ephedrine hcl either. Chemically they are different, but again I don't have time to do too much research on this right now, and it's not really a big deal anyway.
With the Ripped Fuel and Hydroxycut, I was taking the recommended dosage on the bottle, sometimes less than that. I started with a tolerance period of a couple of weeks, taking lower than the recommended dosage to assess my tolerance. Once I seemed fine after two weeks, I started taking the recommended amount. I never exceeded it. I was taking the stuff for maybe a couple of months (maybe 2 months for each, but at different times over the course of a year). I was also drinking a ton of water, mainly because I was deployed and it was 100+ degrees all the time. I can honestly say I never had hydration issues as I was probably drinking at least two gallons of water a day. When I redeployed, that is when the problems started. Not only did I somehow have a kidney stone (doctor said if I was taking too many supplements that was probably the cause), but he also noted my BP and resting HR were abnormally high. He recommended that whatever I was taking I stop. He also recommended to cut out the coffees and teas that I drank if I drank any of that, which I did but usually on rare occassions. He told me to come back in a couple of months at my convenience, just make an appointment. Three months later after stopping all the stuff, my resting HR was down in the 60's and my BP was well within normal ranges. After that, I decided I'd never take any supplements except a multivitamin.